Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LoveGreenSmoothies

Severity of acne and accutane results

Hi biggrin.gif

I was wondering if it matters how severe your acne is when you begin accutane. That is, if it is severe when you start, does it take longer to work and does it affect your initial breakout and the long term effectiveness of accutane.

Does anyone know?

Share this post


Link to post
Share on other sites
Guest Craigems

I would also like to know seeing tho my skin seems to be in a state of initial breakoutedness (made the word up smile.gif) and i only just started taking it last week. Very good question, please o some elder Accutane user please answer this question you wise cool person biggrin.gif

Share this post


Link to post
Share on other sites

Hey Emma,

Thats something i always wonder about but i think the more severe it is, the longer it'll take to clear.

Im not sure about the initial breakout but i think that if your skin is severe, you're more likely to suffer a worse breakout because your skin s already prone to being pretty bad. I cant explain it very well.

It seems to me though, that its taking me a lot lot longer to clear that others on here who are on accutane, but have mild acne. Mine is far from mild and im in week 14 and still breaking out and quite a far way from clear.

I also think it totally depends on the person, the dosage but the severity of acne plays an important role deffo.

Hope this helps a little bit?? Although it is just me guessing, but i think it makes sense and seems the case for me!!

Good luck with the accutane emmaaaaa eusa_dance.gif

Frankie smile.gif

Share this post


Link to post
Share on other sites

accutane should only be prescribed to severe cases shouldn't it? as it is the last resort treatment. I see a few people on here have it for mild stuff. I was never allowed to have it, despite having severe acne myself

Share this post


Link to post
Share on other sites
accutane should only be prescribed to severe cases shouldn't it? as it is the last resort treatment. I see a few people on here have it for mild stuff. I was never allowed to have it, despite having severe acne myself

Share this post


Link to post
Share on other sites

I'm not sure. My acne was severe in that it left scars, but it would only be on small areas of my face, 2-5 pimples at a time (cystic).

It's taking a long time! This is my second month and I'm still flaring up...I think that if you have cystic acne chances are it will take awhile. People who just get inflamed pimples that are milder might have an easier time.

Share this post


Link to post
Share on other sites

I agree with Frankie that it depends on the individual. We may all be the same due to this affliction but our bodies are different and react differently to the same medication. Our healing processes also vary. Some people are fortunate to have bounce-back skin and never scar while someone who suffered from the same severity of acne will scar all over.

Then again, I am not a doctor. I don't even play one on t.v. However, I do recall reading somewhere that Accutane slows down your healing process. I noticed that any papercuts or bruises from hitting office furniture (by accident, I swear) take a little bit longer to heal since I started Accutane. In an effort to stop this, I've been taking an iron supplement.

Share this post


Link to post
Share on other sites
However, I do recall reading somewhere that Accutane slows down your healing process.  I noticed that any papercuts or bruises from hitting office furniture (by accident, I swear) take a little bit longer to heal since I started Accutane.  In an effort to stop this, I've been taking an iron supplement.

Share this post


Link to post
Share on other sites

Hey Emma,

I am not severe either! Our skin sounds kind of the same. For the past 5 years or so my skin has been worse than usual and not responsive to other treatments. I get about 2-3 cysts a month and maybe 2-3 regular pimples a week. It's just consistently mild-moderate, and scarring a lot more in the last year. I have TONS of red marks all over my cheeks especially, making me look like I have worse skin that I actually do.

I'm on my 9th day of Accutane now and so far haven't experienced a real "initial breakout" I don't think. Since my skin isn't severe, I really don't know if I should expect something really bad or not. I guess time will tell!

Mae

Share this post


Link to post
Share on other sites

I am 25/m and have been taking Accutane for a little over 3 weeks. The only reason I wanted to get on it is for my back. My face and everywhere else has always been pretty good. I just get painful, I guess cystic acne on my back which has not been cured by topical or antibiotics over the past 7years. I do not like the side effects (ie. dry lips, dry scalp, dry face around mouth and nose) and my acne has gotten extremely worse. I know it is different for everyone, but it almost seems like a waist to suffer these side effects, plus have your condition worsen and not know when or if it is gonna clear up. I guess I could need a higher dose. I will check with doctor this week. Can anyone reassure me this stuff takes time and it will work?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×